Lithium is one of the first-line agents for treating bipolar disorder. Although this agent is highly effective in treating mood disorders, renal toxicity is a frequent side effect. Lithium metabolism is affected by sodium-lithium counter-transporter (SLC-T) in erythrocytes. The high activity of SLC-T can result in decreased urinary lithium clearance and may lead to accumulation of lithium in the distal renal tubular cells, causing lithium toxicity. SLC-T is a genetic marker in primary hypertension (HTN), HTN in pregnancy, diabetic nephropathy, and IgA nephropathy (IgA-N) with HTN. Patients with IgA-N have been reported to have enhanced SLC-T activity and are likely to have considerably lower renal fractional clearance of lithium. Therefore, patients taking lithium for bipolar disorder with coexisting IgA-N can have severe lithium-induced nephropathy and nephrotoxicity even at therapeutic serum levels. Serum lithium levels reflect only extracellular lithium concentration. However, lithium exerts its effects once it has moved to the intracellular compartment. This phenomenon illustrates the reason why patients with significantly elevated serum levels might be asymptomatic. Creatinine clearance is inversely related to the duration of lithium therapy. The degree of interstitial fibrosis on renal biopsy has been known to be associated with the duration of lithium therapy and cumulative dose. We present a case with a past medical history of bipolar disorder treated with lithium for almost 20 years. His family history was significant for HTN. The patient was diagnosed with renal insufficiency of unknown causes, for which he underwent renal biopsy. The renal biopsy showed a typical lithium-induced tubulointerstitial nephritis and a coincidental finding of IgA-N. We suspect a high activity of SLC-T seen in IgA-N, and the adverse effects of lithium on SLC-T activity might cause reduction of urinary lithium clearance and accumulation of lithium in distal renal tubular cells, contributing to nephrotoxicity. There is a lack of the literature on the coexistence of IgA-N and lithium nephrotoxicity. We recommend in patients with concomitant IgA-N, taking lithium, more frequent monitoring of renal functions, and dose adjustments may reduce the risk of lithium-induced nephrotoxicity.